Texas, 2007Hail in Texas, March 13, 2007
March 13, 2007 · NWS BRO · 1 event in 1 county or zone
Isolated severe thunderstorms over Jim Hogg county produced large hail and gusty, but not damaging, winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms over Jim Hogg county produced large hail and gusty, but not damaging, winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 13, 7:30 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 13, 7:30 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT TUE MAR 13 2007
.DISCUSSION...SEVERE WEATHER RAGING ACROSS THE CRP CWFA AT THIS TIME
...WHILE THE BRO CWFA REMAINS CLEAR AND CALM. THIS TREND EXPECTED TO
CONTINUE THROUGH TONIGHT...BUT WILL MAINTAIN ISOLATED RAIN CHANCES
IN CASE ANY ACTIVITY DOES FORM OVER DEEP SOUTH TEXAS IN ADVANCE OF
THE MID-LEVEL LOW PRESSURE SYSTEM MOVING EAST THROUGH CENTRAL TEXAS
RIGHT NOW.
&&
.MARINE...TOR WATCH #61 ISSUED OVR CRP CWA THRU 2 AM WED...AS
DYNAMICS INDUCED BY EAST MVG UPPER LOW REMAIN CONFINED TO AREA NORTH
AND NORTHEAST OF THE RGV AND LWR TX GULF WATERS. MDLS INFER THAT
OUTFLOWS FM STRONG CONVECTION COULD GENERATE STRONG TSTMS FURTHER
SOUTH...NEAR NRN KENEDY COUNTY BY DAWN...AND CONTINUE ACCELERATING
EAST INTO OUR NRN GULF WATERS. GENERALLY...THE FLOW IS NOT CONDUCIVE
FOR BACK-BUILDING AND DIGGING OF CONVECTION OVRNGT...AND GENERAL
THINKING IS THAT OUR MARINE AREAS WILL SHOW LITTLE EFFECT OF THIS
AGGRESSIVE SQUALL LINE CURRENTLY EXPERIENCED NORTH OF CRP. WINDS
WILL REMAIN FROM THE SOUTHEAST AROUND 15 KNOTS OVERNIGHT...EXCEPT
FOR BRIEF GUSTY WINDS AND CHOPPY SEAS AROUND OUTFLOWS OR STRAY TSTMS
MVG QUICKLY EAST ALONG NRN KENEDY COUNTY MARINE AREAS BY DAWN.
OTHERWISE SEAS ARE EXPECTED TO REMAIN AROUND 3 FEET OFFSHORE THROUGH
THE WEEKEND. WINDS WILL BRIEFLY TURN TO THE NORTHEAST ON FRIDAY WITH
A WEAK FRONT...BUT WILL QUICKLY RETURN TO THE SOUTHEAST BY SATURDAY.
&&
.AVIATION...CLOUD COVER HAS THINNED OVER REGIONAL AERODROMES WITH
MVFR OVRNGT WITH SHORT DURATION IFR FM CIGS AROUND 12Z. VFR 15Z WED
AND BEYOND IN STRONG SOUTHERLY FLOW OF 17G27KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 83 69 85 / 10 0 0 0
BROWNSVILLE 68 84 68 88 / 10 0 0 0
HARLINGEN 67 86 66 90 / 10 0 0 0
MCALLEN 67 87 67 90 / 10 0 0 0
RIO GRANDE CITY 67 88 66 91 / 10 0 0 0
SOUTH PADRE ISLAND 70 81 69 81 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, Mar 13, 9:07 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1007 PM CDT TUE MAR 13 2007
TXZ248>257-150315-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1007 PM CDT TUE MAR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
STRONG THUNDERSTORMS ARE MOVING EAST ALONG THE NORTHERN BOUNDARY
OF THE COUNTY WARNING AREA. SOME OF THIS ACTIVITY MAY MOVE INTO
DEEP SOUTH TEXAS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 13, 9:52 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT TUE MAR 13 2007
TXZ249-140500-
JIM HOGG-
INCLUDING THE CITY OF...HEBBRONVILLE
1052 PM CDT TUE MAR 13 2007
...STRONG THUNDERSTORM WILL MOVE NEAR OR OVER HEBBRONVILLE WITHIN
THE NEXT HOUR...
A STRONG THUNDERSTORM WITH A HISTORY OF STRONG GUSTY WINDS AND
SMALL HAIL WAS MOVING SOUTHEAST FROM WEBB COUNTY TOWARD
HEBBRONVILLE AT 1045 PM. THIS STORM SHOULD MOVE THROUGH WITHIN THE
NEXT HOUR. RESIDENTS SHOULD BE PREPARED TO TAKE SHELTER SHOULD
THIS STORM BECOME SEVERE.
54
Hail, Jim Hogg
- When
- March 13, 10:23 PM CST
- Where
- Jim Hogg County, 0.61 mi W of Hebbronville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 27.320, -98.690
Spotters with the Hebbronville Fire Department reported hail the size of pennies.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, March 13, 20075 deaths · 3 injured · $130,000 · 1 event
- Avalanche in Colorado, March 13, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Flooding in Texas, March 13 to 17, 20071 death · $100,000 · 1.75 in hail · 25 events
- Tornado and Flash Flooding in Texas, March 13 to 14, 2007$30,000 · EF0 · 18 events
- High Surf in Hawaii, March 13 to 15, 200713 events
- Drought in Alabama, March 13 to 31, 20074 events
- Flooding in Wisconsin, March 13 to 14, 20074 events
- Hail and Damaging Winds in Oklahoma, March 13, 200756 kt wind · 4 events
- Drought in Tennessee, March 13 to 31, 20073 events
- Hail in Texas, March 13, 20071 in hail · 3 events
- Heavy Rain in Hawaii, March 13, 20071 event
- Flood in Wisconsin, March 13 to 17, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22993.